Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 88, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 7, 2004, 4:40 PM MDT for Scotts Bluff County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2004, 4:40 PM MDT (22:40 UTC)
- Expired
- Sep 7, 2004, 5:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 102 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 072241
SVRCYS
NEC157-072330-
/X.NEW.KCYS.SV.W.0002.040907T2240Z-040907T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT TUE SEP 7 2004
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 530 PM MDT
* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MURRAY LAKE...OR ABOUT 18 MILES SOUTHWEST OF
SCOTTSBLUFF...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN SCOTTS BLUFF COUNTY AT 450 PM MDT
LAT...LON 4181 10404 4185 10400 4185 10399 4183 10395
4174 10371 4172 10373 4170 10374 4170 10404
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:05 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 7, 3:05 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT TUE SEP 7 2004 .SHORT TERM...FEW WEAK SHOWERS TRYING TO DVLP OVER PLATTE COUNTY THIS AFTN BUT DRY AIRMASS HINDERING QUITE A BIT. WILL KEEP MENTION OF ISOLD ACTIVITY MAINLY ALONG A LINE FROM N OF CYS TO BFF THIS EVENING AS ACTIVITY IS HELPED ALONG A BIT BY VORT LOBE MOVG EAST INTO NEB THIS EVENING. OTHERWISE QUIET WX TONIGHT AND WEDS AS LOBE PASSES EAST LEAVING DRY AIRMASS AND MOCLEAR SKIES WITH WEAK NVA ACROSS CWA IN WRLY FLOW ALOFT. .LONG TERM...ZONAL FLOW ALOFT WILL DOMINATE THROUGH FRI PRODUCING A DRY AND WARM PATTERN. 12Z ETA RUN SHOWED A STRONGER UPPER TROUGH MOVING INTO SWRN CANADA AND NORTHERN ROCKIES ON FRI THAN GFS...QUICK GLANCE AT 18Z ETA RUN SHOWS IT IS NOW MORE LIKE WEAKER/FASTER GFS. IN ANY EVENT...AN UPPER RIDGE BUILDS OVER FORECAST SAT AND BEGINS TO FLATTEN ON SUNDAY. HAVE KEPT CHANCE OF SHOWERS AT HIGHER ELEVATIONS SATURDAY AS WEAK SHORTWAVE ENERGY MOVES THROUGH RIDGE AND SOME MID LEVEL MOISTURE ROTATES AROUND UPPER HIGH OVER SWRN U.S. THE CHANCE OF SHOWERS WILL SPREAD TO LOWER ELEVATIONS ON SUNDAY. COLD FRONT MOVES THROUGH MON MORNING USHERING IN BREEZY AREAS AND COOLER TEMPS ALONG WITH A FEW MOUNTAIN SHOWERS. INCREASING SWLY FLOW ALOFT FOR TUESDAY AHEAD OF STRONG UPPER TROUGH OVER WESTERN U.S. SHOULD BE A BREEZY DAY WITH CHANCE OF TSTMS OVER WRN/NRN AREAS TUE AFTERNOON .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. RE/DEMKO/JLH
Hazardous weather outlook, Sep 7, 10:15 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1015 AM MDT TUE SEP 7 2004 NEZ001>003-019>021-054-055-WYZ059>070-081112- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1015 AM MDT TUE SEP 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A FEW WEAK THUNDERSTORMS TO DEVELOP OVER THE FAR EASTERN PLAINS OF WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATER THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL PRODUCE GUSTY WINDS AND LIGHTNING...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING OVER SOUTH CENTRAL THROUGH EAST CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.